MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil tip was deformed and experienced resistance in the echelon catheter.The patient was undergoing aneurysm interventional embolization on a right anterior cerebral communicating artery saccular, unruptured aneurysm with a max diameter of 3.11 mm and a 1.33 mm neck diameter.The access vessel was the femoral artery with a 5.88 mm diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the echelon 10 microcatheter was raised over a nerve guidewire.When the guidewire reached the distal end of the microcatheter, significant resistance was felt.After it was in place, an axium coil was delivered, but the spring coil could not be delivered out of the microcatheter.Raising the intermediate catheter and applying some tension did not resolve the issue.A new echelon 10 microcatheter from the same batch was used, but the problem persisted, with some deformation at the axium coil tip.A new microcatheter and a new coil were used again, and the procedure was successfully completed.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or complications were associated with this event.Ancillary devices include an echelon 10 microcatheter.Additional information received reported the cause of the event was not determined.The resistance occurred in the distal end of the microcatheter and additionally, the coil had not come out of the introducer sheath smoothly.There was no kink/damage observed to the coil after removal.There were no known issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
H3: two echelon-10 microcatheters and one axium prime device were returned for analysis.No damage or irregularities were found with the echelon-10 hub.Possible heating damage to the catheter body (distal segment) near proximal marker band; in addition, no damage to the proximal marker band was noticed.More possible heating damage was found with the distal tip.No other anomalies were observed.The echelon-10 total length (measured to the proximal marker band) was measured to be ~152.2cm, and the usable length (measured to the proximal marker band) was measured to be ~144.8cm, which is within specification (specification: total (ref) = 152cm, usable: 144.0cm ± 1.5cm).The echelon-10 microcatheter hub was flushed, and water was able to exit the distal tip without any issues.Next, an in-house axium prime device was hydrated and inserted into the microcatheter hub and exited the distal tip without any issues.Based on the device analysis and the reported information, the customer¿s report of ¿catheter resistance¿ was unable to be confirmed.No resistance was able to be reproduced with the echelon-10 microcatheter.The device worked as intended with no issues.Possible causes of ¿catheter resistance¿ include but are not limited to patient vessel tortuosity, and guidewire or delivery system damage; however, the root cause was unable to be determined.Some damage was found with the catheter body and distal tip.The damage found is consistent when heat shaping.This was unable to be verified as no mention of shaping was reported.The damage caused no resistance as it was only cosmetic damage.It was noted that the patient's vessel tortuosity was moderate with normal blood flow.The guidewire used in the procedure was not returned; therefore, any contribution the guidewire has made towards the resistance was unable to be verified.Compatibility could not be determined.The axium prime device used in the procedure was returned and found to be damaged.If a damaged device is advanced into a microcatheter, a higher chance of resistance is possible.The axium prime device was found to be compatible with the echelon-10 microcatheter.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23623547
Report Number2029214-2025-02474
Device Sequence Number18404979
Product Code KRA
UDI-Device Identifier00847536006256
UDI-Public(01)00847536006256(17)270313(10)D024979
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberD024979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale